MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARCOS TAPER DISASMBLY 60MM; INSTRUMENT, HIP

ZIMMER BIOMET, INC. ARCOS TAPER DISASMBLY 60MM; INSTRUMENT, HIP
Model Number N/A
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after the surgery, the disassembly tool would not disengage from the stem.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10: cat# 31-301890 lot# zb171101 arcos 90 deg stem extractor.G2: foreign: switzerland.The customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected}.The root cause for the issues reported with the taper disassembly and stem is attributed to user error.As per ifu and surgical technique must be followed.For the arcos modular femoral revision system - cone proximal body surgical technique "when disengaging the taper junction within the femur the proximal body may feel tight within the bone although the taper junction is disengaged.This is due to the initial fixation of the pps coating to the bone.Gently tap the underside of the taper disassembly tool with the mallet to extract the proximal body from the bone.Do not continue tightening the torque wrench as this may damage the implant." based on the thread damage on the taper disassembly and stem, this indicates that the user continued threading the tool into the implant after the tapers were disengaged.The complaint is confirmed based on the returned product evaluation.A summary of the investigation was sent to the complainant conveying proper surgical technique and use of the device.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further information at the time of this report.
 
Event or Problem Description
No further information at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were {update/corrected}.Updated: d4; d9; g3; h2; h3; h4; h6.One arcos taper disasmbly 60mm was returned and evaluated.Upon visual inspection the taper assembly was returned inside of the body.There was no visible damage to the exposed threads.The shaft of the device showed some scuffing inside of the female taper.Review of the device history records identified no deviations or anomalies during manufacturing.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
ARCOS TAPER DISASMBLY 60MM
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19483107
Report Number0001825034-2024-01505
Device Sequence Number18161245
Product Code HTO
UDI-Device Identifier00880304484504
UDI-Public(01)00880304484504(11)180721(10)ZB180101
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number31-301857
Device Lot NumberZB180101
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2024
Supplement Date Received by Manufacturer11/20/2024
12/12/2024
Initial Report FDA Received Date06/07/2024
Supplement Report FDA Received Date11/22/2024
12/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age86 YR
Patient SexFemale